Print

Print


I ran across a few letters about this in a previous literature search on
ipratropium (see below).  It is apparently a potential issue for MDI
use.  I have never seen it mentioned as an issue with the nebulized form
of the medication and don't think it applies.  There are some older
reports of bronchoconstriction due to various preservatives in the
nebulised solution which resulted in those preservatives being removed
from the current formulation.
 
Bone WD, Amundson DE.  An unusual case of severe anaphylaxis due to
ipratopium bromide inhalation.  Chest 1993;103:981.
 
Fine SR.  Possible reactions to soya lecithin in aerosols.  J Allergy
Clin Immunol 1991:600.
 
Joe Zorc
 
>>> Joseph Gunn <[log in to unmask]> 09/27 3:39 PM >>>
had a patient's mother tell me this weekend that her asthmatic son
can't
be given atrovent because of his peanut allergy. seems  "his doctor
told
me this a few years ago".
 
i couldn't find anything in the literature. anyone ever heard of this?
 
--
Joseph D. Gunn, MD
Pediatric Emergency Medicine
Fairfax Hospital
Falls Church, VA
 
For more information, send mail to [log in to unmask] with the
message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html
 
For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html